5 doctors weighed in:
Do steroid creams make skin thinner?
5 doctors weighed in

Dr. Antonio Cruz
Dermatology
2 doctors agree
In brief: Potentially
Long term use of topical steroids can cause atrophy or thinning of the skin - and also dilated vessels and possibly scarring.
You need to speak to your prescribing physician to determine your exact course which is usually limited to 1-3 weeks depending on your exact underlying condition.

In brief: Potentially
Long term use of topical steroids can cause atrophy or thinning of the skin - and also dilated vessels and possibly scarring.
You need to speak to your prescribing physician to determine your exact course which is usually limited to 1-3 weeks depending on your exact underlying condition.
Dr. Antonio Cruz
Dr. Antonio Cruz
Thank
Dr. Margaret Mann
Dermatology
1 doctor agrees
In brief: Yes
All corticosteroid creams when used for a prolonged duration (many months) can have the potential of thinning the skin, especially areas with thin skin such as the face, groin, and underarm. But used as directed by your physician, topical steroid cream should not cause skin thinning.
Therefore, you should not use your medicated cream longer than the length of time your doctor prescribed.

In brief: Yes
All corticosteroid creams when used for a prolonged duration (many months) can have the potential of thinning the skin, especially areas with thin skin such as the face, groin, and underarm. But used as directed by your physician, topical steroid cream should not cause skin thinning.
Therefore, you should not use your medicated cream longer than the length of time your doctor prescribed.
Dr. Margaret Mann
Dr. Margaret Mann
Thank
Read more answers from doctors